Alert archive / North Dakota / High Wind Watches in 2015
High Wind Watch 3, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind watch at Oct 10, 2015, 10:10 AM MDT for 32 counties in North Dakota. It took effect at Oct 11, 2015, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 10, 2015, 10:10 AM MDT (16:10 UTC)
- In effect from
- Oct 11, 2015, 10:00 AM MDT
- Expired
- Oct 11, 2015, 2:48 AM MDT
- In force
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2557 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782 WWUS73 KBIS 101610 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1110 AM CDT SAT OCT 10 2015 ...HIGH WIND WATCH SUNDAY AND SUNDAY NIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA... .VERY STRONG WEST TURNING NORTHWEST WINDS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AND SUNDAY NIGHT. WINDS ARE FORECAST TO BEGIN STRENGTHENING ACROSS THE WEST SUNDAY MORNING...AND INTO CENTRAL BY SUNDAY AFTERNOON. THE STRONGEST WINDS...WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH...ARE FORECAST SUNDAY EVENING AND NIGHT. THESE WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ001-002-009-010-017-018-031>033-040-041-043-044-110015- /O.NEW.KBIS.HW.A.0003.151011T1600Z-151012T0900Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 1110 AM CDT SAT OCT 10 2015 /1010 AM MDT SAT OCT 10 2015/ ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * TIMING...SUNDAY MORNING THROUGH SUNDAY NIGHT * WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY EVENING AND NIGHT. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-110015- /O.NEW.KBIS.HW.A.0003.151011T1800Z-151012T1200Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN... ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1110 AM CDT SAT OCT 10 2015 /1010 AM MDT SAT OCT 10 2015/ ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. * TIMING...SUNDAY AFTERNOON THROUGH SUNDAY NIGHT * WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY EVENING AND NIGHT. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ AYD
4 follow-up statements
662 WWUS73 KBIS 101911 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 211 PM CDT SAT OCT 10 2015 ...HIGH WIND WATCH SUNDAY AND SUNDAY NIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA... .VERY STRONG WEST TURNING NORTHWEST WINDS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AND SUNDAY NIGHT. WINDS ARE FORECAST TO BEGIN STRENGTHENING ACROSS THE WEST SUNDAY MORNING...AND INTO CENTRAL BY SUNDAY AFTERNOON. THE STRONGEST WINDS...WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH...ARE FORECAST SUNDAY EVENING AND NIGHT. THESE WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ001-002-009-010-017-018-031>033-040-041-043-044-110315- /O.CON.KBIS.HW.A.0003.151011T1600Z-151012T0900Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 211 PM CDT SAT OCT 10 2015 /111 PM MDT SAT OCT 10 2015/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * TIMING...SUNDAY MORNING THROUGH SUNDAY NIGHT * WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY EVENING AND NIGHT. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-110315- /O.CON.KBIS.HW.A.0003.151011T1800Z-151012T1200Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN... ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 211 PM CDT SAT OCT 10 2015 /111 PM MDT SAT OCT 10 2015/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...SUNDAY AFTERNOON THROUGH SUNDAY NIGHT * WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY EVENING AND NIGHT. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ AYD
407 WWUS73 KBIS 102337 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 637 PM CDT SAT OCT 10 2015 ...HIGH WIND WATCH SUNDAY AND SUNDAY NIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA... .VERY STRONG WEST TURNING NORTHWEST WINDS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AND SUNDAY NIGHT. WINDS ARE FORECAST TO BEGIN STRENGTHENING ACROSS THE WEST SUNDAY MORNING...AND INTO CENTRAL BY SUNDAY AFTERNOON. THE STRONGEST WINDS...WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH...ARE FORECAST SUNDAY EVENING AND NIGHT. THESE WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ001-002-009-010-017-018-031>033-040-041-043-044-110745- /O.CON.KBIS.HW.A.0003.151011T1600Z-151012T0900Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 637 PM CDT SAT OCT 10 2015 /537 PM MDT SAT OCT 10 2015/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * TIMING...SUNDAY MORNING THROUGH SUNDAY NIGHT * WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY EVENING AND NIGHT. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-110745- /O.CON.KBIS.HW.A.0003.151011T1800Z-151012T1200Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN... ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 637 PM CDT SAT OCT 10 2015 /537 PM MDT SAT OCT 10 2015/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...SUNDAY AFTERNOON THROUGH SUNDAY NIGHT * WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY EVENING AND NIGHT. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TWH
996 WWUS73 KBIS 110235 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 935 PM CDT SAT OCT 10 2015 ...HIGH WIND WATCH SUNDAY AND SUNDAY NIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA... .VERY STRONG WEST TO NORTHWEST WINDS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AND SUNDAY NIGHT. WINDS ARE FORECAST TO BEGIN STRENGTHENING ACROSS THE WEST SUNDAY MORNING...AND INTO THE CENTRAL BY SUNDAY AFTERNOON. THE STRONGEST WINDS...WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH...ARE FORECAST SUNDAY EVENING AND NIGHT. THESE WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ001-002-009-010-017-018-031>033-040-041-043-044-111045- /O.CON.KBIS.HW.A.0003.151011T1600Z-151012T0900Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 935 PM CDT SAT OCT 10 2015 /835 PM MDT SAT OCT 10 2015/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * TIMING...SUNDAY MORNING THROUGH SUNDAY NIGHT * WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY EVENING AND NIGHT. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-111045- /O.CON.KBIS.HW.A.0003.151011T1800Z-151012T1200Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN... ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 935 PM CDT SAT OCT 10 2015 /835 PM MDT SAT OCT 10 2015/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...SUNDAY AFTERNOON THROUGH SUNDAY NIGHT * WINDS...WEST TURNING NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE STRONGEST WINDS ARE FORECAST SUNDAY EVENING AND NIGHT. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TWH
126 WWUS73 KBIS 110848 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 348 AM CDT SUN OCT 11 2015 ...HIGH WIND WATCH TODAY THROUGH MONDAY MORNING ACROSS WESTERN AND CENTRAL NORTH DAKOTA... .VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY THROUGH MONDAY MORNING. WINDS WILL STRENGTHEN ACROSS WESTERN NORTH DAKOTA THIS MORNING...AND ACROSS CENTRAL NORTH DAKOTA BY THIS AFTERNOON. THE STRONGEST WINDS...WITH GUSTS AROUND 60 MPH...ARE FORECAST SUNDAY EVENING AND OVERNIGHT. THESE WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ001-002-009-010-017-018-031>033-040-041-043-044-111700- /O.UPG.KBIS.HW.A.0003.151011T1600Z-151012T0900Z/ /O.NEW.KBIS.HW.W.0005.151011T1600Z-151012T1200Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 348 AM CDT SUN OCT 11 2015 /248 AM MDT SUN OCT 11 2015/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 AM CDT /6 AM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 AM CDT /6 AM MDT/ MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SUNDAY MORNING THROUGH SUNDAY NIGHT. * WINDS...WESTERLY WINDS WITH GUSTS IN AROUND 60 MPH. THE STRONGEST WINDS ARE EXPECTED SUNDAY EVENING AND OVERNIGHT. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-111700- /O.UPG.KBIS.HW.A.0003.151011T1800Z-151012T1200Z/ /O.NEW.KBIS.HW.W.0005.151011T1800Z-151012T1700Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 348 AM CDT SUN OCT 11 2015 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON CDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SUNDAY AFTERNOON THROUGH MONDAY MORNING. * WINDS...WESTERLY WINDS WITH GUSTS AROUND 60 MPH. THE STRONGEST WINDS ARE EXPECTED SUNDAY EVENING AND OVERNIGHT. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ019-020-034-042-045-111700- /O.UPG.KBIS.HW.A.0003.151011T1800Z-151012T1200Z/ /O.NEW.KBIS.HW.W.0005.151011T1800Z-151012T1200Z/ MERCER-OLIVER-MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... ELGIN...FORT YATES 348 AM CDT SUN OCT 11 2015 /248 AM MDT SUN OCT 11 2015/ ...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 AM CDT /6 AM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 AM CDT /6 AM MDT/ MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. * WINDS...WESTERLY WINDS WITH GUSTS AROUND 60 MPH. THE STRONGEST WINDS ARE EXPECTED SUNDAY EVENING AND OVERNIGHT. * IMPACTS...THESE STRONG WINDS COULD CAUSE MINOR PROPERTY DAMAGE...AND MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ AJ
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Oct 10, 8:40 AM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 10, 8:40 AM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 940 AM CDT SAT OCT 10 2015 .UPDATE... ISSUED AT 933 AM CDT SAT OCT 10 2015 NO SIGNIFICANT CHANGES WITH THIS FORECAST UPDATE FOR TODAY OTHER THAN TO BLEND TO OBSERVED TRENDS THROUGH 14 UTC. GIVEN THE CONSISTENCY AND AGREEMENT IN THE 06 AND INCOMING 12 UTC DETERMINISTIC SUITE...A HIGH WIND WATCH MAY BE NEEDED FOR MOST...IF NOT ALL OF WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND NIGHT. UPDATE ISSUED AT 633 AM CDT SAT OCT 10 2015 HIGH CLOUDS CONTINUES TO STREAM OVER THE AREA. THEREFORE...HAVE INCREASED CLOUD COVER THROUGH THE MORNING HOURS. REMAINDER OF FORECAST WAS IN GOOD SHAPE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 318 AM CDT SAT OCT 10 2015 MAIN FOCUS FOR THE SHORT TERM IS WARM TEMPERATURES AND FIRE POTENTIAL ACROSS SOUTHWEST NORTH DAKOTA. AN UPPER LEVEL RIDGE AND STRONG WARM AIR ADVECTION WILL BE CENTERED ACROSS NORTH DAKOTA TODAY. SOUTHWEST WINDS WILL MIX DOWN WARMER TEMPERATURES ALOFT. MOST MODEL GUIDANCE SUGGESTS TEMPERATURES IN THE LOW TO MID 80S WILL BE LIKELY TODAY ACROSS MOST OF THE AREA TODAY. MIXING WINDS MAY ALSO LEAD TO SOME BREEZY CONDITIONS. RAP/NAM SOUNDINGS SUGGEST WEST WINDS AROUND 20 MPH WITH HIGHER GUSTS WILL BE LIKELY. THESE WINDS COMBINED WITH LOW HUMIDITY AROUND 20 TO 25 PERCENT ACROSS SOUTHWEST NORTH DAKOTA MAY PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...GIVEN THE MARGINAL NATURE OF THESE CONDITIONS WILL HOLD OFF ON ISSUING ANY FIRE WEATHER HEADLINES AT THIS TIME. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 318 AM CDT SAT OCT 10 2015 PRIMARY CONCERN IN THE LONG TERM WILL BE WINDS ACROSS THE AREA AND FIRE WEATHER POTENTIAL IN THE FAR SOUTHWEST ON SUNDAY. ON SUNDAY...SHORT WAVE AND AFFILIATED COLD FRONT PUSH INTO THE AREA AS AN UPPER LOW SLIDES FROM ALBERTA TOWARDS SOUTHERN MANITOBA. MODELS REMAIN CONSISTENT WITH DEVELOPING 45-50KT 850MB WINDS BY LATE AFTERNOON WITH ADEQUATE MIXING...RESULTING IN GUSTY WINDS OVER THE AREA AS THE FRONT MOVES THROUGH. LATEST MODELS CONTINUE TO MIX WINDS DOWN IN THE EVENING HOURS...PARTICULARLY TOWARDS CENTRAL NORTH DAKOTA. AT THAT TIME PERIOD 850MB WINDS INCREASE TO AROUND 55KTS...SO HAVE INCREASED WIND SPEEDS THROUGH THE OVERNIGHT. WILL HOLD BACK ON ANY HEADLINES FOR NOW TO GIVE NEXT SHIFT A CHANCE TO SEE IF MODELS CONTINUE TO ADVERTISE THIS MIXING ON SUBSEQUENT RUNS. ALONG WITH THE WINDS...A FEW SHOWERS MAY DEVELOP AS THE SHORTWAVE PUSHES IN...MAINLY IN THE EVENING HOURS OVER NORTHERN LOCATIONS. ALONG WITH THE WINDS ON SUNDAY...FIRE WEATHER CONCERNS EXIST OVER FAR SOUTHWEST NORTH DAKOTA WHERE CRITICAL FUELS EXIST. AS OF NOW...RELATIVE HUMIDITY VALUES LOOK TO POSSIBLY BE IN THE MID 20S WHEN THE STRONG WINDS DEVELOP...ALTHOUGH THIS IS HIGHLY DEPENDENT ON THE TIMING OF THE COLD FRONT. WILL RE-EVALUATE LATER TODAY AND A FIRE WEATHER HIGHLIGHT MAY BE NEEDED. COOLER...THOUGH NEAR AVERAGE...TEMPERATURES RETURN ON MONDAY IN THE WAKE OF THE COLD FRONT. SOME AREAS OVER THE CENTRAL AND EAST WILL REMAIN WINDY THROUGH THE MORNING...WITH WINDS DIMINISHING IN THE AFTERNOON. DRY CONDITIONS AND NEAR TO SLIGHTLY ABOVE AVERAGE TEMPERATURES ARE THEN EXPECTED THROUGH THE WORK WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 933 AM CDT SAT OCT 10 2015 VFR CONDITIONS TODAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA WITH WESTERLY WIND GUSTS OF 20-30 KTS. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA ON SUNDAY. VERY STRONG WEST-NORTHWEST WINDS WITH GUSTS IN EXCESS OF 40KTS ARE EXPECTED SUNDAY AFTERNOON AND NIGHT BEHIND THE FRONT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...AJ LONG TERM...JJS AVIATION...AYD
Hazardous weather outlook, Oct 10, 8:30 AM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 930 AM CDT SAT OCT 10 2015 NDZ040-043-111430- SLOPE-BOWMAN- 830 AM MDT SAT OCT 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL SWEEP THROUGH WESTERN AND CENTRAL NORTH DAKOTA SUNDAY MORNING WITH STRONG WESTERLY WINDS DEVELOPING BY SUNDAY AFTERNOON. WIND GUSTS TO AROUND 50 MPH POSSIBLE SUNDAY AFTERNOON INTO SUNDAY NIGHT. PLEASE CHECK BACK FOR FUTURE UPDATES ON UPCOMING ADVISORIES OR WARNINGS REGARDING THE STRONG WINDS. STRONG WINDS SUNDAY COMBINED WITH MINIMUM RELATIVE HUMIDITIES OF AROUND 25 PERCENT COULD RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER BOWMAN AND SLOPE COUNTIES WHERE CRITICAL GRASSLAND FUEL CONDITIONS HAVE BEEN REPORTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017>023-025-031>037-041-042-044>048-050-051- 111430- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 930 AM CDT SAT OCT 10 2015 /830 AM MDT SAT OCT 10 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL SWEEP THROUGH WESTERN AND CENTRAL NORTH DAKOTA SUNDAY MORNING WITH STRONG WESTERLY WINDS DEVELOPING BY SUNDAY AFTERNOON. WIND GUSTS TO AROUND 50 MPH POSSIBLE SUNDAY AFTERNOON INTO SUNDAY NIGHT. PLEASE CHECK BACK FOR FUTURE UPDATES ON UPCOMING ADVISORIES OR WARNINGS REGARDING THE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:19 PM MDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Grant and 5 more | 14 hr |
Nearby
High Wind Watches in North Dakota, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.